Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 145, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 19, 2018, 6:05 PM MDT for Morgan County, Colorado. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2018, 6:05 PM MDT (00:05 UTC)
- Expired
- Jun 19, 2018, 6:45 PM MDT
- In force
- 40 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Morgan County, CO
The radar
The Denver radar (KFTG), 78 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 6:38 PM MDT | HAIL 1 | 1 S Fort Morgan, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:25 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.5
The text
As transmitted.
022
WUUS55 KBOU 200005
SVRBOU
COC087-200045-
/O.NEW.KBOU.SV.W.0145.180620T0005Z-180620T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
605 PM MDT TUE JUN 19 2018
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Northwestern Morgan County in northeastern Colorado...
* Until 645 PM MDT.
* At 604 PM MDT, a severe thunderstorm was located over Jackson
Reservoir, or 17 miles northwest of Fort Morgan, moving east at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* Locations impacted include...
Fort Morgan, Log Lane Village, Orchard, Antelope Springs, Weldona,
Jackson Reservoir and Goodrich.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 700 PM MDT for northeastern
Colorado.
LAT...LON 4026 10415 4048 10415 4047 10371 4016 10367
TIME...MOT...LOC 0004Z 286DEG 24KT 4038 10409
HAIL...1.00IN
WIND...60MPH
$$
MEIER1 follow-up statement
225
WWUS55 KBOU 200045
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
645 PM MDT TUE JUN 19 2018
COC087-200055-
/O.EXP.KBOU.SV.W.0145.000000T0000Z-180620T0045Z/
Morgan CO-
645 PM MDT TUE JUN 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MORGAN COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire. However small hail is still possible with
this thunderstorm.
A Tornado Watch remains in effect until 700 PM MDT for northeastern
Colorado.
LAT...LON 4026 10415 4048 10415 4047 10371 4016 10367
TIME...MOT...LOC 0045Z 286DEG 24KT 4031 10377
$$
MEIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:01 PM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 19, 3:01 PM MDT, 3 hours 4 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Denver/Boulder CO 301 PM MDT Tue Jun 19 2018 .SHORT TERM...(This evening through Wednesday) Issued at 255 PM MDT Tue Jun 19 2018 An upper trough is swinging over the state this afternoon as an upper low moves across the Northern Rockies. Initial wave of strong storms continues to push east across the plains with tornadoes, hail up to baseball size and brief heavy rain. Outflow on the backside of these storms have stabilized the airmass for now, but with the trough still over the state, may still see some isolated to scattered storms through later this afternoon, though less likely to be so strong. By early this evening, the upper trough axis will swing east with downward QG motion increasing through the night. However, a cold front associated with the trough passage, perhaps enhanced by outflow from storms over Wyoming will push south across the area. This is expected to bring one more round of showers and thunderstorms to the area early this evening as flow becomes upslope and lift from the front passes down. After this, drying and downward QG motion will clear things out from west to east, by or just after midnight. Originally it looked like we may see some areas of fog overnight, but most areas look to dry out except perhaps near the Palmer Divide. Northwesterly flow aloft is expected tomorrow as an upper ridge begins to push east over the Great Basin. Look for similar temperatures, more sun, and a few showers and thunderstorms possible over the higher terrain and pushing east of the adjacent plains. But with very little CAPE, no strong storms are expected. .LONG TERM...(Wednesday night through Tuesday) Issued at 255 PM MDT Tue Jun 19 2018 Thursday and Thursday night, the flow aloft will be northwesterly with the upper level ridge axis building northeastward across the Four Corners into nern WY. Increasing mid level subsidence under the ridge. In addition, a weak cold front will back into the northeast plains of CO in Thursday morning. Isolated thunderstorm coverage over the higher terrain in the late afternoon and evening Thursday but too stable elsewhere. Friday and Friday night, the ridge axis will shift to east as a weak system passes across WY. Another weak front will move across the northeast plains Friday evening. Isolated to scattered thunderstorms in the afternoon and evening, with the greatest coverage near the WY and NE borders. Temperatures on Friday will climb back into the mid 80s. Saturday and Saturday night, the flow aloft will be west/northwesterly under the influence of a short wave ridge. A little cooler Saturday with increasing subsidence expected to lessen the chance of tstms in the afternoon and evening. Primarily isolated coverage over the higher terrain. Sunday and Sunday night, another system moving into the Snake River Valley of ID, could bring another round of showers and thunderstorms to the cwa. The system is forecast to move into nern UT/nwrn CO by midday Sunday, with increasing coverage showers/thunderstorms developing in the afternoon and continuing Sunday night. It will remain unsettled through the day on Monday with the trough axis moving slowly across northern CO. Drier and warmer Tuesday, with another ridge of high pressure building over the area. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 255 PM MDT Tue Jun 19 2018 Main period of strong thunderstorms have pushed east for the Front Range airports, but there may be another period after 00z, as an upper trough pushes across and a front pushes down. Then look for partial clearing but shallow upslope flow may keep some stratus/light fog in play later tonight, mainly near the Palmer Divide. VFR conditions expected through tonight and into Wednesday afternoon as much drier and more stable air moves into the area. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kriederman LONG TERM...Cooper AVIATION...Kriederman
Hazardous weather outlook, Jun 19, 10:49 AM MDT, 7 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1049 AM MDT Tue Jun 19 2018 COZ030>051-201700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1049 AM MDT Tue Jun 19 2018 ...SEVERE WEATHER EXPECTED AGAIN FOR THE PLAINS THIS AFTERNOON AND EVENING... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Another round of strong to severe thunderstorms is likely this afternoon and evening across the plains. Look for scattered thunderstorms to develop across the higher terrain, including the Foothills, Palmer Divide, and Cheyenne Ridge area by noon. Those storms will develop and move east across the plains early this afternoon and evening. Large hail up to 2 inches in diameter, damaging winds of 60 mph or more, and even a couple tornadoes will be possible from the stronger storms. Heavy rain will also be an impact, causing localized flooding problems over urban areas with poor drainage, low lying areas, and potentially over southeastern Weld County into northwesterly Morgan County where 4 to 6 inches of rain fell last night. Outflow and a cool front will push down from the north this evening to likely keep some storms going and may even bring a second round to the area mid-evening. Storms are then expected to decrease from west to east across the plains around midnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Drier weather will return for Wednesday through Saturday with only a slight chance of thunderstorms in the afternoon and evening. A weather system may affect the area by Sunday bringing a better chance of thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required by 1 PM.
In the hours before
Local storm report, Jun 19, 4:46 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
446 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 4 E THURMAN 39.60N 103.14W
06/19/2018 M1.75 INCH WASHINGTON CO COCORAHS
&&Local storm report, Jun 19, 4:51 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
451 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 1 SE AGATE 39.46N 103.94W
06/19/2018 M1.75 INCH ELBERT CO PUBLIC
HAIL BROKE A FEW WINDOWS.
&&Local storm report, Jun 19, 4:58 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
458 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TORNADO LIMON 39.27N 103.69W
06/19/2018 LINCOLN CO EMERGENCY MNGR
&&Local storm report, Jun 19, 5:12 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
512 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL HOLYOKE 40.58N 102.31W
06/19/2018 E1.00 INCH PHILLIPS CO PUBLIC
0453 PM HAIL 2 S LAPORTE 40.60N 105.13W
06/19/2018 E1.75 INCH LARIMER CO PUBLIC
0453 PM TORNADO LIMON 39.27N 103.69W
06/19/2018 LINCOLN CO EMERGENCY MNGR
0440 PM HAIL 10 E ELBA 39.92N 102.99W
06/19/2018 M1.00 INCH WASHINGTON CO COCORAHS
0428 PM HAIL 3 NNW FORT COLLINS 40.59N 105.10W
06/19/2018 M1.75 INCH LARIMER CO TRAINED SPOTTER
0425 PM HAIL 4 E THURMAN 39.60N 103.14W
06/19/2018 M1.75 INCH WASHINGTON CO COCORAHS
0424 PM HAIL 2 NNE FORT COLLINS 40.59N 105.06W
06/19/2018 M1.50 INCH LARIMER CO PUBLIC
0419 PM HAIL 2 SE LAPORTE 40.59N 105.11W
06/19/2018 M1.25 INCH LARIMER CO TRAINED SPOTTER
0414 PM HAIL 3 NE THURMAN 39.63N 103.18W
06/19/2018 M1.00 INCH WASHINGTON CO COCORAHS
0412 PM HAIL FORT COLLINS 40.56N 105.07W
06/19/2018 M1.00 INCH LARIMER CO PUBLIC
0408 PM HAIL 3 W THURMAN 39.60N 103.27W
06/19/2018 M1.25 INCH WASHINGTON CO COCORAHS
0405 PM HAIL 3 W FORT COLLINS 40.56N 105.13W
06/19/2018 M1.00 INCH LARIMER CO COCORAHS
0330 PM HAIL 5 NE PARKER 39.57N 104.71W
06/19/2018 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0318 PM HAIL 1 ESE THE PINERY 39.45N 104.72W
06/19/2018 M1.00 INCH DOUGLAS CO COCORAHS
0302 PM HAIL 2 N NUNN 40.73N 104.78W
06/19/2018 M1.75 INCH WELD CO COCORAHS
0255 PM HAIL 1 N PIERCE 40.65N 104.75W
06/19/2018 M1.50 INCH WELD CO COCORAHS
0235 PM HAIL 5 WNW WELLINGTON 40.74N 105.08W
06/19/2018 E1.50 INCH LARIMER CO AMATEUR RADIO
HAIL 2-3 INCHES DEEP, BUCK DRIVE & CR-19.
0222 PM HAIL 1 WSW WELLINGTON 40.70N 105.02W
06/19/2018 M1.50 INCH LARIMER CO AMATEUR RADIO
0219 PM TORNADO 4 SE PROSPECT VALLEY 40.03N 104.36W
06/19/2018 WELD CO TRAINED SPOTTER
ROPE TORNADO ON THE GROUND FOR APPROXIMATELY
3 MINUTES.
0206 PM HAIL 2 SSW ARAPAHOE PARK 39.61N 104.71W
06/19/2018 M2.75 INCH ARAPAHOE CO PUBLIC
0200 PM HAIL AURORA 39.70N 104.81W
06/19/2018 M2.50 INCH ARAPAHOE CO NWS EMPLOYEE
AURORA RESERVOIR.
0149 PM HAIL HUDSON 40.07N 104.64W
06/19/2018 M1.25 INCH WELD CO TRAINED SPOTTER
0147 PM HAIL 2 NNE BUCKLEY AFB 39.72N 104.74W
06/19/2018 E1.00 INCH ARAPAHOE CO AMATEUR RADIO
0146 PM HAIL 2 NE HUDSON 40.09N 104.62W
06/19/2018 M2.00 INCH WELD CO TRAINED SPOTTER
0145 PM HAIL 4 SW ARAPAHOE PARK 39.61N 104.75W
06/19/2018 E2.00 INCH ARAPAHOE CO PUBLIC
0140 PM HAIL 5 E CHERRY CREEK RESER 39.62N 104.78W
06/19/2018 E2.50 INCH ARAPAHOE CO TRAINED SPOTTER
1.75 TO 2 INCH HAIL.
0139 PM HAIL 3 S AURORA 39.66N 104.81W
06/19/2018 M1.25 INCH ARAPAHOE CO PUBLIC
0135 PM HAIL 2 E CENTENNIAL 39.60N 104.83W
06/19/2018 M1.00 INCH ARAPAHOE CO PUBLIC
0133 PM HAIL 1 W CHERRY CREEK RESER 39.64N 104.89W
06/19/2018 M2.00 INCH DENVER CO NWS EMPLOYEE
0130 PM HAIL GREENWOOD VILLAGE 39.62N 104.92W
06/19/2018 M2.75 INCH ARAPAHOE CO NWS EMPLOYEE
0130 PM HAIL 4 NE GILL 40.49N 104.48W
06/19/2018 M1.00 INCH WELD CO COCORAHS
0125 PM HAIL DENVER 39.77N 104.87W
06/19/2018 M1.75 INCH DENVER CO COCORAHS
0125 PM HAIL 5 E CHERRY CREEK RESER 39.62N 104.79W
06/19/2018 M1.25 INCH ARAPAHOE CO PUBLIC
0125 PM HAIL CENTENNIAL 39.65N 104.99W
06/19/2018 M3.00 INCH ARAPAHOE CO COCORAHS
0122 PM HAIL 1 NNW FORT LUPTON 40.10N 104.81W
06/19/2018 E1.00 INCH WELD CO TRAINED SPOTTER
0115 PM HAIL FIRESTONE 40.12N 104.93W
06/19/2018 M1.00 INCH WELD CO COCORAHS
0115 PM HAIL 2 S ENGLEWOOD 39.62N 104.99W
06/19/2018 E1.00 INCH ARAPAHOE CO AMATEUR RADIO
0115 PM HAIL 1 E GREENWOOD VILLAGE 39.61N 104.89W
06/19/2018 E2.00 INCH ARAPAHOE CO PUBLIC
0112 PM HAIL GREELEY 40.42N 104.74W
06/19/2018 M1.75 INCH WELD CO EMERGENCY MNGR
0107 PM HAIL 2 S LAKEWOOD 39.67N 105.11W
06/19/2018 E1.00 INCH JEFFERSON CO AMATEUR RADIO
0105 PM HAIL LITTLETON 39.59N 105.01W
06/19/2018 M1.75 INCH ARAPAHOE CO COCORAHS
0104 PM HAIL LITTLETON 39.59N 105.01W
06/19/2018 M1.75 INCH ARAPAHOE CO PUBLIC
0101 PM HAIL 3 S HYGIENE 40.14N 105.16W
06/19/2018 E1.25 INCH BOULDER CO NWS EMPLOYEE
0101 PM HAIL 3 S LAKEWOOD 39.66N 105.10W
06/19/2018 M1.00 INCH JEFFERSON CO PUBLIC
0101 PM HAIL 2 N SHERIDAN 39.68N 105.03W
06/19/2018 E1.00 INCH DENVER CO TRAINED SPOTTER
0100 PM HAIL 1 W FIRESTONE 40.12N 104.96W
06/19/2018 E1.25 INCH WELD CO PUBLIC
0100 PM HAIL GREELEY 40.42N 104.74W
06/19/2018 M1.00 INCH WELD CO TRAINED SPOTTER
1258 PM HAIL 1 W FIRESTONE 40.12N 104.96W
06/19/2018 M1.50 INCH WELD CO PUBLIC
1255 PM HAIL 3 W GREELEY 40.42N 104.80W
06/19/2018 M1.50 INCH WELD CO NWS EMPLOYEE
1255 PM HAIL 7 SSE VIRGINIA DALE 40.86N 105.30W
06/19/2018 M2.00 INCH LARIMER CO COCORAHS
1250 PM HAIL 3 WNW NIWOT 40.11N 105.21W
06/19/2018 M1.50 INCH BOULDER CO COCORAHS
1247 PM HAIL LITTLETON 40.95N 105.46W
06/19/2018 M1.75 INCH LARIMER CO COCORAHS
BROKEN HOUSE WINDOWS.
1243 PM HAIL 2 S LONGMONT 40.14N 105.11W
06/19/2018 M1.25 INCH BOULDER CO PUBLIC
1240 PM HAIL 3 WNW NIWOT 40.11N 105.21W
06/19/2018 M1.00 INCH BOULDER CO COCORAHS
1218 PM HAIL 2 WNW NIWOT 40.11N 105.19W
06/19/2018 M1.00 INCH BOULDER CO COCORAHS
&&Local storm report, Jun 19, 5:31 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
531 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND GST 2 W LIMON 39.26N 103.72W
06/19/2018 M62 MPH ELBERT CO MESONET
&&
GHLocal storm report, Jun 19, 6:02 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
602 PM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND GST 1 ENE LIMON 39.27N 103.67W
06/19/2018 M70 MPH LINCOLN CO ASOS
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:24 PM MDT | Special Weather Statement | BOU | Denver | 51 min |
| Jun 19, 7:14 PM MDT | Special Weather Statement | BOU | Arapahoe | 46 min |
| Jun 19, 7:27 PM MDT | Special Weather Statement | BOU | Douglas | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.